MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) year-old female patient required the use of a cope mandril wire guide for a procedure to insert a temporary dialysis catheter on the left side of the patient's neck.The operator reported that while removing the wire guide, the mandril "broke off" and that the break occurred "where it becomes floppy." no resistance was noted upon removal of mandril wire guide.It was reported that a piece of the wire remains in the patients subcutaneous tissue.Several attempts to remove the piece under fluoroscopy were attempted but unsuccessful.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
Additional information received on (b)(6) 2019: no follow-up procedure occurred.There were no adverse effects to patient, however the fragment is still within the patient's subcutaneous tissues.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Attachment: [(b)(4) - mw5091622.Pdf, (b)(4) - mw5091352.Pdf].
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Investigation ¿ evaluation.It was reported that a cope mandril wire guide broke when the device was being pulled out.The wire guide was being withdrawn through a sheath when it broke where it becomes floppy.No resistance was met when withdrawing it.The fragment remains in the patient, and there are no plans to remove it.The patient reportedly experienced no additional adverse effects as a result of this incident.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device, were conducted during the investigation.The complaint device was not returned so a physical examination could not be performed.Since relevant dimensions could not be measured against specification, the device cannot be confirmed to be manufactured out of specification.However, a document based investigation evaluation was performed.Sufficient controls are in place to detect this failure mode prior to release.The risks of this device are acceptable when weighed against the benefits.A review of the device history record (dhr) showed one related nonconformance, but all nonconforming product was scrapped and quality control procedures were performed on all devices in the lot.A database search revealed no other complaints under this lot number at the time of this investigation.The device product labeling was also reviewed.A label is attached to this device and depicts a warning to not pull the distal spring coil portion of the wire guide through the needle tip.Product labeling warns that withdrawing the wire guide through a needle increases the risk of distal tip damage.Based on the reported information however, it cannot be confirmed whether or not the user performed this action.The wire guide may have been nicked when initially advanced through the needle, but this cannot be confirmed without additional information.Withdrawing the wire guide through the sheath may have also contributed to the failure if the coils were caught on an edge.Based on the information provided, no inspection of returned product and the results of the investigation, it was concluded that component failure unrelated to manufacturing or design deficiencies contributed to the failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9400801
Report Number1820334-2019-02999
Device Sequence Number14260712
Product Code DXQ
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)240815(10)9906161
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number9906161
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer12/03/2019
03/24/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date12/31/2019
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR